Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 7, 2007, 5:53 PM CST for Macon County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2007, 5:53 PM CST (23:53 UTC)
- Expired
- Jan 7, 2007, 6:45 PM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Macon County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 3:12 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 072353
SVRBMX
ALC087-080045-
/O.NEW.KBMX.SV.W.0015.070107T2353Z-070108T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CST SUN JAN 7 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 645 PM CST
* AT 553 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF MILSTEAD...
OR ABOUT 8 MILES SOUTHWEST OF TUSKEGEE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TUSKEGEE BY 600 PM CST
SOCIETY HILL BY 615 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3245 8591 3225 8586 3226 8545 3246 8543
3256 8568
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 5:41 PM CST, 12 minutes earlier.
Area forecast discussion, Jan 7, 5:41 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 PM CST SUN JAN 7 2007 .UPDATE...FOR PUBLIC AND 00Z AVIATION. && .DISCUSSION... AT 2330 LINE OF CONVECTION WAS FROM STROUD TO FORT DEPOSIT AND MOVING SLOWLY OFF TO THE EAST. SEVERE THREAT WILL CONTINUE EAST OF THIS LINE. COOLER AIR IS COMING IN BEHIND THIS FRONT WITH MID 50S NOW IN NORTHWEST ALABAMA. SOME UPDATES WILL BE OUT SHORTLY AFTER 6 PM. && .AVIATION...00Z AVIATION DISCUSSION. COLD FRONT HAS PASSED TCL, BHM, ANB AND EET WITH ONLY LIGHT SHOWERS EXPECTED THROUGH 02Z TO 03Z. MVRF CONDITIONS...MAINLY DUE TO CEILINGS...ARE EXPECTED FOR THESE SITES THROUGH THE REMAINDER OF THE EVENING WITH SOME CLEARING BEGINNING AROUND 10Z. WINDS WILL BE STEADY 10 KTS THROUGH THE TAF PERIOD. AT 00Z THE FRONT IS PUSHING THROUGH MGM AND WILL NOT PASS TOI FOR ANOTHER COUPLE OF HOURS. HEAVY SHOWERS WILL BE POSSIBLE THROUGH 03Z WITH LIGHT SHOWERS POSSIBLE THROUGH 05Z TO 06Z. MVFR CEILINGS EXPECTED TO BEGIN CLEARING AROUND 13Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 51 29 49 28 / 60 0 0 0 0 ANNISTON 45 51 31 51 25 / 80 0 0 0 0 BIRMINGHAM 40 49 32 53 28 / 60 0 0 0 0 TUSCALOOSA 42 55 32 54 29 / 50 0 0 0 0 CALERA 43 52 34 52 28 / 70 0 0 0 0 AUBURN 46 54 34 52 27 / 90 0 0 0 0 MONTGOMERY 45 56 31 57 27 / 90 0 0 0 0 TROY 46 56 29 54 30 / 90 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/88
In the hours before
Local storm report, Jan 7, 5:13 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 10 S DADEVILLE 32.69N 85.77W
01/07/2007 TALLAPOOSA AL EMERGENCY MNGR
HOUSE DESTROYED ON PROSPECT ROAD...JUST WEST OF HIGHWAY
49. ROOF DAMAGE ON ANOTHER HOUSE IN THE SAME AREA...ON
SANDY DRIVE. POSSIBLE TORNADO.
&&
61Local storm report, Jan 7, 5:15 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG SOUTHSIDE 33.90N 86.02W
01/07/2007 ETOWAH AL LAW ENFORCEMENT
TREE FELL ON A HOUSE ON VALECROSS WAY.
&&
61Special weather statement, Jan 7, 5:15 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CST SUN JAN 7 2007 ALZ038-047-072345- CHAMBERS-LEE- 515 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE AND CHAMBERS COUNTIES UNTIL 545 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 13 MILES NORTH OF LANETT TO 7 MILES SOUTHWEST OF LOACHAPOKA...MOVING EAST AT 20 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WAVERLY...LAFAYETTE...LOACHAPOKA...CUSSETA...VALLEY...OPELIKA...SALEM AND CHEWACLA STATE PARK THROUGH 545 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA THIS EVENING. ML
Special weather statement, Jan 7, 5:19 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 519 PM CST SUN JAN 7 2007 ALZ045-072345- MACON- 519 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 545 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NOTASULGA TO SHORTER...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MILSTEAD...SHORTER...NOTASULGA...FRANKLIN...TUSKEGEE AND SOCIETY HILL THROUGH 545 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Local storm report, Jan 7, 5:26 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CST SUN JAN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 6 SSW DADEVILLE 32.75N 85.80W
01/07/2007 TALLAPOOSA AL EMERGENCY MNGR
TREES DOWN IN THE STILL WATERS AREA...ON EASTERN LAKE
MARTIN.
&&
61Special weather statement, Jan 7, 5:48 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 548 PM CST SUN JAN 7 2007 ALZ045-080030- MACON- 548 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 630 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 548 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HARDAWAY...MOVING NORTHEAST AT 45 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHORTER...MILSTEAD... HARDAWAY...FRANKLIN...TUSKEGEE AND SOCIETY HILL THROUGH 630 PM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 1:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 29 min |
| Jan 7, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jan 7, 3:10 PM CST | Tornado Warning | BMX | Montgomery | 17 min |
| Jan 7, 3:20 PM CST | Tornado Warning | BMX | Elmore | 25 min |
| Jan 7, 3:22 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 23 min |
| Jan 7, 3:41 PM CST | Tornado Warning | BMX | Elmore | 19 min |
| Jan 7, 3:44 PM CST | Tornado Warning | BMX | Clay | 31 min |
| Jan 7, 3:52 PM CST | Tornado Warning | BMX | Tallapoosa | 23 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Tallapoosa | 15 min |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Pike | 3 hr |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Autauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more | 233 days |
| Jan 7, 4:59 PM CST | Tornado Warning | BMX | Chambers | 16 min |
| Jan 7, 5:56 PM CST | Tornado Warning | BMX | Macon | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.